MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035473080
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was found to be detached from the delivery wire.The main coil wasn¿t returned and appears to be electrolytically detached.The coil delivery wire was found to be kinked/bent.The proximal contact was found to be intact.A functional test was unable to perform due to the main coil was found to be detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that preparation/set-up was performed as per the dfu, continuous flush was maintained for the duration of the procedure, approximately 8 attempts were made to detach the coil, no damage was noted to the proximal section of the delivery wire prior to inserting into the detach device, no damage was sustained to the delivery wire during use, no thrombus or other embolic agents were present on the coil detachment zone, the delivery wire and microcatheter markers were verified to be properly aligned under fluoroscopy, the detach device was maintained in a stable position, and 2 coils had previously been detached with the detach device.It was also noted that there was no allegation against the detach device.During analysis, the main coil was found to be detached from the delivery wire at the detachment zone.The main coil appeared to have been electrolytically detached and was not returned.Therefore, the as reported main coil failed/unable to detach' was not confirmed.The delivery wire was found to be kinked/bent and the proximal contact was intact.While damage to the delivery wire can potentially cause detachment issues during the procedure, this did not appear to be the case for this complaint since the main coil was electrolytically detached.An assignable cause of procedural factors will be assigned to the as analyzed main coil prematurely detached/separated during use' since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent' since this issue appears to be associated with a handling of the device during the clinical procedure.
 
Event or Problem Description
Analysis of the returned device found that the main coil prematurely detached/separated during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET 360 SOFT 3MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12406732
Report Number3008881809-2021-00356
Device Sequence Number14498599
Product Code HCG
UDI-Device Identifier04546540676436
UDI-Public04546540676436
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model NumberM0035473080
Device Catalogue NumberM0035473080
Device Lot Number22455178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1